MAUDE Adverse Event Report: AESCULAP AG STILLE BONE RONGEUR230MM; BONE RONGEURS AND BONE CUTTING

AESCULAP AG STILLE BONE RONGEUR230MM; BONE RONGEURS AND BONE CUTTING
Model Number FO530R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with fo530r-stille bone rongeur230mm as per information received via mw (b)(4).According to the complaint description, the rongeur broke during a total shoulder surgery.A screw broke in half and was recovered from operative wound.No retained foreign bodies on x-ray.An additional medical intervention was necessary.Additional information was not provided but has been requested.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - d4 (lot #), d9, h4.Investigation: vigilance investigator carried out the pictorial documentation visually and microscopically.There are corrosion residues on the surface, most likely from reconditioning.The jaw cutting edge is damaged on both sides.The spring and one spring fixing screw are broken.The broken parts, except for one, are not available for examination.The remainder of the spring mounting screw is still in the threaded hole.This type of corrosion on the products is called a "stress corrosion" which occurs in conjunction with a mechanical stress and often affects areas or components subjected to high tensile stresses.This may be due to design limitations, such as threaded connections.Reprocessing the instrument under high tensile stress may accelerate the defect.Instruments with hairline cracks in the connection areas as well as instruments that are damaged, deformed or otherwise worn must be replaced as their function is no longer fully or sufficiently guaranteed.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results, a capa is not required.

Brand Name
STILLE BONE RONGEUR230MM
Common Device Name
BONE RONGEURS AND BONE CUTTING
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11848740
Report Number9610612-2021-00391
Device Sequence Number3910717
Product Code HTX
UDI-Device Identifier04038653047772
UDI-Public4038653047772
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFO530R
Device Catalogue NumberFO530R
Device Lot Number4507337852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale